My fingernails are sore and damaged due to taxotere. My chemotherapy ended almost 9 weeks ago but my nails keep getting worst each week. They have pulled away from the nail beds and are increasingly painful. My question is: When can I expect this discomfort to go away? I thought it would have stopped by now. Do I have weeks or months until this goes away? Just wondering.
Dear Gilda: The effects of the chemotherapy should be resolving. In other words, there should be no new damage. However, the damage to the nails is already done and the nails may still fall off if the damage was below the nail bed. The only concern, other than your discomfort, is if there is any infection present. You might consider a visit to a dermatologist to be sure there is nothing else wrong. Otherwise, time will heal it just may feel like way too long, probably more like months.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.